Ask The Doctor > Questions & Answers > The pill and 7 day break

The pill and 7 day break

Patient: I’ve bin on the pill for 5 months and have missed two 7 day breaks and, now I’m spotting/heavy period while taking the pill still, is this usual? When do I take my 7 day break next and can I take a break now so my period will stop?

 

 

Symptoms: Period cramps

 

 

Doctor: Hi,Thanks for the query.I understand your concern.While using contraceptive pills, breakthrough bleeding can o ccur due to fluctuations of hormones.Now taking a break cannot control the bleeding.To control the bleeding you can take the support of antifibrinolytic drugs or an additional dose of hormones with your doctor’s advice.Along with them, you have to continue the birth control pills as usual till the completion of the present pack.After completion of present pack take one-week gap and start a new pack.Hope this helps.Take care

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment